ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism

Bilateral Atypical Femur Fracture in a Patient under Bisphosphonate Treatment
Bifosfanat ile Tedavi Olan Hastada Çift Taraflı Atipik Femur Kırığı
Fatih Sultan Mehmet Education and Training Hospital, İstanbul, Turkey
Doi: 10.25179/tjem.2018-64415 - Makale Dili: EN
Turk J Endocrinol Metab
ABSTRACT
Osteoporosis is a systemic skeletal disease that affects most of the elderly people. Bisphosphonate is an effective anti-resorptive drug widely used for the prevention and treatment of osteoporosis. However, recent evidence has linked longterm bisphosphonate use with an atypical fracture. We report a case of a 79-year-old woman who had been on bisphosphonate treatment for eight years and presented with bilateral femur diaphyseal fractures occurring within an interval of a few months. The physicians must consider the possibility of atypical fractures with the fresh onset of groin or mid-thigh pain in patients who have been on bisphosphonate therapy, particularly for more than five years.
ÖZET
Osteoporoz birçok yaşlı hastayı etkileyen sistemik bir iskelet hastalığıdır. Bifosfanatlar osteoporozun önlenmesinde ve tedavisinde kullanılan etkin bir anti-rezorbtif ilaçtır. Son dönem kanıtlar uzun dönem bifosfanat kullanımını atipik kırıklarla ilişkilendirmiştir. Biz 8 yıldır bifosfanat tedavisi alan birkaç ay aralıklarla bilateral femur diafiz kırığı geçiren 79 yaşında kadın bir hasta sunuyoruz. Tüm hekimler; yeni başlayan kasık veya orta uyluk ağrılı hastalarda özellikle 5 yıldan uzun süredir bifosfonat kullanımı varsa; atipik kırık ihtimalinin olduğunu akılda tutmalıdır.